Origin of the persistent oscillations of solitary waves in nonlinear quadratic media

C. Etrich, U. Peschel, F. Lederer, B. A. Malomed, Y. S. Kivshar

Research output: Contribution to journalArticlepeer-review

Abstract

We reveal the origin of the persistent oscillations of solitary waves in a quadratically nonlinear medium. It is found that the oscillations are closely correlated to a nontrivial discrete eigenmode of the corresponding linear eigenvalue problem. In addition to this discrete eigenmode a quasibound mode, weakly coupled to the continuous spectrum, is identified. This gives rise to a long-living beating of the solitary wave amplitude.

Original languageEnglish
Pages (from-to)4321-4324
Number of pages4
JournalPhysical Review E - Statistical Physics, Plasmas, Fluids, and Related Interdisciplinary Topics
Volume54
Issue number4
DOIs
StatePublished - 1996

Fingerprint

Dive into the research topics of 'Origin of the persistent oscillations of solitary waves in nonlinear quadratic media'. Together they form a unique fingerprint.

Cite this